Patient Comments: Hip Bursitis - Describe Your Experience

Please describe your experience with hip bursitis.

Comment from: ruthe60, 75 or over Female (Patient) Published: November 20

Had my left hip replaced in 2011 and in late September of this year, developed bursitis, according to my doctor. I did exercises as given and as long as I kept moving it was ok. Then I had surgery on a finger which became infected and I was given two different antibiotics and my bursitis went away. Now, in November, it is back. I wonder if the antibiotics could have done that. I consider myself very active, playing golf, exercise regularly, etc.

Was this comment helpful?Yes
Comment from: Mary, 25-34 Female (Patient) Published: November 04

I've had problems with hip bursitis since I was 17 (now I'm 33). It came on rather unexpectedly when I was a runner in high school. It has affected how I exercise ever since and I wish I could find a doctor who would help me in a meaningful way with it. All I've ever been told is to pop some ibuprofen. Well, the problem with that is that ibuprofen tears up my stomach. But I have to say the thing that has helped the most with relieving the pain long term is losing weight. Yes, folks, it really does help. I've dealt with this for 16 years and in that time period I went from 180 pounds to 135 pounds and when I was 135 pounds, I experienced a very small amount of pain when I really over-exerted myself but when my weight was at 180, I had some serious pain with even just moderate amounts of activity. Losing weight will really help and I'm not saying this to be mean, but just to tell the honest truth.

Was this comment helpful?Yes
Comment from: lindai, 35-44 Female (Patient) Published: October 31

The symptoms I experience with hip bursitis is burning pain on my right hip that goes down the side of my leg. There is a little bit of tenderness in the front of my hip and I walk with a slight limp when it flares up. I am of normal weight (129 lbs) but I sleep on my right side every night and I think the pressure causes the pain. I also have back issues that may exacerbate the pain in the muscles.

Was this comment helpful?Yes
Comment from: Hurting, 45-54 Female (Patient) Published: October 31

I am 49 year old female. Over the years I would have severe left hip pain while sitting for long time, thought it was sciatic nerve. Fifteen years ago I fractured my back, snow tubing, so this was all related. About 6 months ago I started to have constant left hip pain going down my leg past my knees. I couldn't sleep. I would have to get up and walk around, nor could I sit or stand for long periods of time, which I just thought, over time, was my back. Finally I went to a hip doctor a month ago and he said it was trochanteric bursitis and gave me a cortisone shot and did physical therapy for about a month. Well, the shot lasted about 10 days and therapy helped but as soon as I stopped, the pain came back full force. He sent me to back doctor who thought it was sciatic nerve, had MRI done this week. Although it showed minor/old fractures and some disc bulging there was nothing to worry about so it was not a nerve or spine. They gave me another shot today and told me to ice twice a day, try physical therapy again for 4 weeks and told me take naproxen, it takes the edge off but that's about it, but I'll try it again. The pain sometimes is so unbearable, I just want to cry. So hoping the 2nd shot will help and I can finally get some sleep.

Was this comment helpful?Yes
Comment from: Marian, 45-54 Female (Patient) Published: October 24

For a few years now I have had pain in the hip area after a dancing injury. I had it treated with physiotherapy but realized, after 3 weeks rest from a coccyx injury that the hip did not improve. I had further investigation which led to the discovery of a hip bursa. I had the cortisone injection the same day of the scan (2 weeks ago) but no improvement at all so I will need to investigate further. Typical symptoms are pain on side of the hip and the muscles around the area and inability to sit for long as it feels like a muscle spasm occurs and I need to massage the area. I cannot exercise, especially climb a hill or walk for very long as the pain escalates.

Was this comment helpful?Yes
Comment from: Anita, 35-44 Female (Patient) Published: October 24

I'm 39. I have hip bursitis. It started 3 months ago. I also have patellofemoral syndrome in my knees and nd have pain in my iliotibial (IT) Band, but my doctor says its not IT band syndrome. The pain is severe in my hips, and my upper legs. I can't sleep on my side at night. I can barley walk up and down stairs. I suffer at work; I stand most of the day. Exercise and stretching makes it hurt more. Ice, 800 mg Motrin, Vicodin, and meloxicam doesn't even touch the pain! Unreal. What a life! I can't take this much longer. I'm pretty much disabled. I feel like I will be in a wheel chair soon and on disability. My muscles are so weak its unreal. I'm depressed.

Was this comment helpful?Yes
Comment from: Sailor, 65-74 Male (Patient) Published: August 04

Do not take steroid injections too often for bursitis as they can impact/kill your adrenal gland. I know from experience and medical diagnosis that is what happened to me.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Hip Bursitis - Symptoms Question: What symptoms did you experience with hip bursitis?
Hip Bursitis - Treatment Question: What was your hip bursitis treatment?
Hip Bursitis - Prognosis Question: What is the prognosis for your hip bursitis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.